Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Response to medication.
Jan 13, 2009

Hello Dr Young!

Happy New Year from London, UK. Hope you had a great holiday!

Quick question:

Just got my first results from week two after starting medication. (Truvada & Isentress study. I am treatment naive, sensitive to ALL classes)

The day before I started meds, my VL was >214K, CD4 was 223 and CD4% 21. On exactly 2 weeks after starting meds, VL was 614, CD4 was 265 and CD4% 24.

Does this seem to you as a good response to my meds? Is that fast response, excepted or slow? I am scared about developing resistance to my meds in the time between now and undetecable. Is that possible?

Your scientific opinion is always greatly appreciated and extremely valued.

G, London, UK.

Response from Dr. Young

Good day and hello from the other side of the pond.

You indeed have had an excellent initial response to the Truvada+Isentress regimen. Your viral load has dropped just shy of 3 orders of magnitude (or 3 log10). This is an exceptional drop, one that we have come to expect now from Isentress regimens. We'd typically be happy to see such decreases after 2 or 3 months of treatment.

So long as you didn't have pre-exisiting drug resistance (screened for in your study, I'm pretty sure), you shouldn't have to worry about drug resistance at this time.

Best of health to you in the new year. Keep us posted as to your progress-- many readers have an intense interest in Isentress for first-line treatment.

BY



Previous
Meds
Next
last stage of hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement